[Allergic reaction induced by steroid therapy]
Related Experiment Video
Updated: May 13, 2026

Acupoint Catgut Embedding Therapy in Traditional Chinese Medicine for Managing Allergic Rhinitis
Published on: December 20, 2024
Shany Sherman1, Kira Oleinikov, Meir Mouallem
1Department of Medicine E, Sheba Medical Center, Tel-Hashomer, affiliated with Sackler Faculty of Medicine, Tel Aviv University, Ramat Aviv, Israel.
Abstract:
Glucocorticoids are widely used for the treatment of allergies and various inflammatory conditions. However, steroids can cause allergic reactions, even anaphylaxis. The incidence of adverse reactions induced by steroids is up to 0.3%. The most commonly reported steroids causing anaphylaxis are hydrocortisone, prednisone and methylprednisotone. In this report we describe an 86 years old patient who developed stridor and respiratory failure immediately after treatment with hydrocortisone. The risk factors and the management of these reactions are discussed. It is important that the medical community should recognize and be aware of such reactions.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Allergic Drug Reactions
Allergic Reactions: Anaphylaxis
Allergic Reactions
Hypersensitivities
Types of Hypersensitivities
Hypersensitivity reactions are categorized into four types: Type 1, Type 2, Type 3, and Type 4. Each type has a distinct mechanism...
Hypersensitivity Reactions: Immune-Complex Reactions
